Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 191, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jun 22, 2021, 3:40 AM CDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 3:40 AM CDT (08:40 UTC)
- Expired
- Jun 22, 2021, 4:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
209
WHUS54 KMOB 220840
SMWMOB
GMZ675-220945-
/O.NEW.KMOB.MA.W.0191.210622T0840Z-210622T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
340 AM CDT Tue Jun 22 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
* Until 445 AM CDT.
* At 340 AM CDT, a strong thunderstorm was located 33 nm south of
Oriskany Reef, or 53 nm south of Pensacola Pass, moving east at 20
knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
LAT...LON 2933 8644 2936 8648 2938 8654 2939 8669
2932 8712 2958 8714 2965 8689 2970 8640
2926 8640
TIME...MOT...LOC 0840Z 251DEG 19KT 2949 8694
HAIL...0.00IN
WIND...>34KTS
$$
CGAL1 follow-up statement
448
FZUS74 KMOB 220945
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
445 AM CDT Tue Jun 22 2021
GMZ675-220954-
/O.EXP.KMOB.MA.W.0191.000000T0000Z-210622T0945Z/
445 AM CDT Tue Jun 22 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 445 AM CDT...
The affected areas were...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
The thunderstorm has weakened and no longer poses a significant
threat to boaters.
LAT...LON 2933 8644 2936 8648 2938 8654 2939 8669
2932 8712 2958 8714 2965 8689 2970 8640
2926 8640
TIME...MOT...LOC 0944Z 251DEG 19KT 2959 8660
$$
CGALWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 22, 3:01 AM CDT, 39 minutes earlier.
Area forecast discussion, Jun 22, 3:01 AM CDT, 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
301 AM CDT Tue Jun 22 2021
.NEAR TERM UPDATE /Now Through Wednesday/...Conditions will
remain favorable for additional showers and thunderstorms to
develop through the remainder of the overnight hours and into the
day today as periodic shortwaves translate over our region on the
base of a larger scale trough encompassing much of the east
central CONUS. Regional radar and satellite imagery continues to
show a large area of showers with a few embedded thunderstorms
spreading eastward across the Florida Panhandle in association
with ascent ahead of a shortwave trough within a very deeply moist
(PWAT 2-2.25") environment across this portion of our region.
Some storms have been efficient rainfall producers with rainfall
rates around or perhaps even exceeding 2"/hr in some cases.
Therefore, flash flooding will continue to be a concern overnight
and will be monitored.
A surface front is also forecast to sag southward into our
forecast area during the day today. The combination of the deep
moisture, increased ascent, and persistent instability will aid in
the continued development of numerous to widespread showers and
thunderstorms across much of our area through the afternoon. The
stronger storms will be efficient rainfall producers and could
quickly produce 1-2" in a short period of time. The general
forecast calls for an additional 2-4" of rain near the coast
through this afternoon, but there could be localized higher
amounts. Soils will remain quite saturated near the coast
(especially after the rains from TS Claudette and the showers and
storms overnight), so the Flash Flood Watch will continue for
Stone MS, George MS, Mobile AL, Baldwin AL, Escambia FL, Santa
Rosa FL, and Okaloosa, FL counties until 7 PM this evening.
The surface boundary will linger over the Gulf coast through
Wednesday, keeping scattered showers and thunderstorms in the
forecast for the local area. Coverage is expected to decrease
somewhat tonight (along with PWATs), but showers and storms will
ramp back up through the day on Wednesday. However, not expecting
as widespread of coverage like tonight and earlier this week as
the upper ridge begins to build into the Deep South from the west.
High today are expected to be in the lower to mid 80s, with lows
generally in the upper 60s to around 70 degrees inland. Near the
coast, lows will be in the lower to mid 70s. Expecting slightly
warmer temperatures Wednesday afternoon, in the mid to upper 80s.
Lastly, the HIGH RISK of rip currents remains in effect through
today, followed by a MODERATE RISK tonight. /21/26
&&
.PREV DISCUSSION... /issued 1242 AM CDT Tue Jun 22 2021/
AVIATION...
06Z issuance...An active weather period continues across the
region through Tuesday evening as numerous to widespread
SHRA/TSRA spread overhead during the period. Ceilings gradually
lower to MVFR levels late tonight into Tuesday, though localized
IFR visibility reductions and gusty winds due to heavy rain will
be possible near the heavier convection that develops. /21
PREV DISCUSSION... /issued 1118 PM CDT Mon Jun 21 2021/
NEAR TERM UPDATE...Quick update to talk a little about the Flash
Flood Watch that was issued for coastal portions of the region
through early Tuesday evening. Regional radar and satellite
imagery shows a large area of showers with a few embedded
thunderstorms developing and spreading across our coastal zones
this evening in association with ascent ahead of a shortwave
trough within a very deeply moist (PWAT 2-2.25") environment
across this portion of our region. Some storms have been efficient
rainfall producers with rainfall rates around or perhaps even
exceeding 2"/hr in some cases.
Conditions will remain favorable for additional showers and
thunderstorms to develop through the overnight hours and into the
day Tuesday as periodic shortwaves translate over our region on
the base of a larger scale trough encompassing much of the east
central CONUS. A surface front is also forecast to sag southward
into our forecast area during the day Tuesday. The combination of
the deep moisture, increased ascent, and persistent instability
will aid in the continued development of numerous to widespread
showers and thunderstorms across much of our area through Tuesday
afternoon. The stronger storms will be efficient rainfall
producers and could quickly produce 1-2" in a short period of
time. The general forecast calls for an additional 2-4" of rain
near the coast through Tuesday afternoon, but there could be
localized higher amounts. Soils remain quite saturated near the
coast, so we have opted to issue a Flash Flood Watch for Stone MS,
George MS, Mobile AL, Baldwin AL, Escambia FL, Santa Rosa FL, and
Okaloosa, FL counties until 7 PM Tuesday. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this evening for ALZ265-266.
Flash Flood Watch through this evening for ALZ261>266.
FL...High Rip Current Risk through this evening for FLZ202-204-206.
Flash Flood Watch through this evening for FLZ201>206.
MS...Flash Flood Watch through this evening for MSZ078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jun 21, 10:11 PM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
1011 PM CDT Mon Jun 21 2021
FLZ201>206-220400-
Okaloosa Inland FL-Escambia Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
1011 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN OKALOOSA...SANTA ROSA AND CENTRAL ESCAMBIA
COUNTIES UNTIL 1100 PM CDT...
At 1010 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles southeast of Jay to Point Baker to 4 miles
southwest of Warrington, and moving east at 30 mph.
Wind gusts up to around 40 mph will be possible with these storms.
Locations impacted include...
Ferry Pass, Brent, West Pensacola, Wright, Fort Walton Beach, Ensley,
Warrington, Pace, Milton, Goulding, Mary Esther, Century, Flomaton,
Bagdad, Ocean City, Myrtle Grove, Baker, Oriole Beach, Navarre and
Jay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3070 8724 3100 8727 3099 8659 3039 8658
3032 8721 3041 8666 3036 8720 3044 8688
3059 8701 3060 8702 3057 8700 3044 8709
3058 8718 3032 8726 3032 8730 3031 8739
TIME...MOT...LOC 0310Z 267DEG 26KT 3090 8708 3067 8706 3033 8732Special weather statement, Jun 21, 10:57 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
1057 PM CDT Mon Jun 21 2021
ALZ060-FLZ203>206-220500-
Covington AL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
1057 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN COVINGTON...OKALOOSA AND EASTERN SANTA ROSA
COUNTIES UNTIL MIDNIGHT CDT...
At 1056 PM CDT, the strong thunderstorms were located along a line
extending from 12 miles west of Laurel Hill to 7 miles south of Baker
to 9 miles southeast of Pensacola Beach, and moving east at 30 mph.
Wind gusts around 40 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Eglin AFB,
Valparaiso, Mary Esther, Florala, Ocean City, Lake Lorraine, Baker,
Shalimar, Laurel Hill, Lockhart, Cinco Bayou and Navarre Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3100 8619 3099 8639 3045 8639 3045 8642
3041 8645 3038 8640 3040 8651 3039 8652
3038 8687 3039 8683 3041 8666 3040 8675
3040 8690 3044 8689 3044 8688 3045 8689
3100 8680 3100 8669 3120 8670 3120 8619
TIME...MOT...LOC 0356Z 258DEG 25KT 3102 8666 3069 8670 3024 8704Local storm report, Jun 22, 1:06 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
106 AM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TORNADO 2 ENE WATKINS BRIDGE 31.11N 86.40W
06/19/2021 COVINGTON AL NWS STORM SURVEY
NWS STORM SURVEY DETERMINED THAT A BRIEF
EF-0 TORNADO TOUCHED DOWN SOUTH OF NORTH
CREEK RD, CROSSED THE ROAD, THEN LIFTED
SHORTLY THEREAFTER. NUMEROUS LARGE TREE
LIMBS WERE DOWNED ALONG WITH A FEW SMALL
TREES SNAPPED. BASED ON RADAR ANALYSIS OF
THE TORNADO DEBRIS SIGNATURE, THE TORNADO
LIKELY TOUCHED DOWN FURTHER TO THE
SOUTHWEST, BUT THE SURVEY TEAM COULD NOT
ACCESS THAT AREA.
&&
21/CLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:33 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 21, 8:01 PM CDT | Flash Flood Warning | MOB | Mobile | 104 min |
| Jun 21, 8:18 PM CDT | Flash Flood Watch | MOB | Baldwin, Mobile | 17 hr |
| Jun 21, 10:09 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 5 hr |
| Jun 21, 10:32 PM CDT | Special Marine Warning | MOB | 47 min | |
| Jun 22, 2:34 AM CDT | Special Marine Warning | MOB | 56 min | |
| Jun 22, 3:20 AM CDT | Special Marine Warning | MOB | 55 min | |
| Jun 22, 7:09 AM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 22, 8:28 AM CDT | Special Marine Warning | MOB | 92 min | |
| Jun 22, 9:48 AM CDT | River Flood Warning | MOB | Baldwin | 25 hr |
| Jun 22, 9:50 AM CDT | River Flood Warning | MOB | Baldwin | 49 hr |
| Jun 22, 9:57 AM CDT | Special Marine Warning | MOB | 33 min | |
| Jun 22, 10:16 AM CDT | Special Marine Warning | MOB | 29 min | |
| Jun 22, 1:42 PM CDT | Special Marine Warning | MOB | 18 min | |
| Jun 22, 1:48 PM CDT | Special Weather Statement | MOB | Baldwin | 27 min |
| Jun 22, 2:00 PM CDT | Special Weather Statement | MOB | Mobile | 30 min |
| Jun 22, 2:02 PM CDT | Special Marine Warning | MOB | 28 min | |
| Jun 22, 4:31 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Jun 22, 5:13 PM CDT | Special Marine Warning | MOB | 52 min | |
| Jun 22, 5:21 PM CDT | Special Weather Statement | MOB | Baldwin | 39 min |
| Jun 22, 5:37 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Jun 21, 10:11 PM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 49 min |
| Jun 21, 10:43 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 5 hr |
| Jun 21, 10:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 63 min |
| Jun 21, 11:15 PM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 4 hr |
| Jun 21, 11:58 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 5 hr |
| Jun 22, 9:52 AM CDT | River Flood Warning | MOB | Okaloosa | 12 hr |
| Jun 22, 2:30 PM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| Jun 22, 3:34 PM CDT | Special Weather Statement | MOB | Escambia | 41 min |
| Jun 22, 4:38 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.